Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4 Bumps

Tylenol for vaccines.

DS (4 months) gets his shots today, when should I give him tylenol? 1, 2, or 3 hours before??

Answer Question
 
Anonymous

Asked by Anonymous at 2:43 PM on Jul. 20, 2010 in Babies (0-12 months)

Answers (20)
  • I usually give it to my girls when they get shots a half hour to an hour before I leave the house
    mommy5409

    Answer by mommy5409 at 2:45 PM on Jul. 20, 2010

  • I wouldn't at all.
    Erin814

    Answer by Erin814 at 2:45 PM on Jul. 20, 2010

  • about an hour before the shots.
    jennifer588

    Answer by jennifer588 at 2:45 PM on Jul. 20, 2010

  • I didn't give mine any this time (I forgot) and so I just rubbed his thighs right before they did it and it seemed to be much better for him than the first time he had shots with no rubbing! Anyway, usually 1 hour before is fine and I think now there is some study that says it can lessen the effect of the vaccine so maybe just call the doc before you go in.
    khedy

    Answer by khedy at 2:47 PM on Jul. 20, 2010

  • I usually give it about 1/2 hour before and then every 4 hours after for 24 hours. Just a word of caution - there is 1 study out there that says that giving Tylenol (other similar medicine) before shots MAY interfere with the effectiveness of the vaccine. It is one study. I personally choose to give the Tylenol before because I need more evidence that it does interfere. 1 study that says it MAY - doesn't give me enough evidence.

    Katt709

    Answer by Katt709 at 2:49 PM on Jul. 20, 2010

  • You should not give Tylenol or any pain relieving medication before vaccinations as it can make the vaccines less effective. Its also not recommended any longer to give it after as it does the same thing, and can also hide a serious reaction.

    Here is a link, http://www.growingyourbaby.com/2009/10/16/study-giving-babies-tylenol-before-vaccinations-may-make-shots-less-effective/
    KandiceN

    Answer by KandiceN at 2:51 PM on Jul. 20, 2010

  • I read the same information that KandiceN just posted. With my other two children I gave them a dose about 30 minutes to 1 hour before the shots....

    With my third on the way....I will not. Not a HUGE fan of shots, but not a huge fan of disregarding them either....a necessary evil I guess.
    mom2twobabes

    Answer by mom2twobabes at 3:06 PM on Jul. 20, 2010

  • i always give one dose a few hours after; doesn't seem to need more than that. be sure it's a private label brand too (equate or up and up); most of the infant name brand tylenol products have been recalled.
    southernlovin

    Answer by southernlovin at 3:35 PM on Jul. 20, 2010

  • Tylenol reduces the efficacy of vaccinations.

    amileegirl

    Answer by amileegirl at 3:36 PM on Jul. 20, 2010

  • I never really heard of this before (where have I been?) but I never give my DD tylenol before or after and of course she cries when she gets the shot but that usually lasts about a minute and then she is good to go. She's never complained or had any redness or apparent soreness at the injection site so I never worried about it. If you have concerns about Tylenol interfering perhaps a little ice pack on the spot if it is sore would do the trick. Honestly, my DD is such a go-getter I am pretty sure she has forgotten all about the shot by the time we are in the parking lot.
    MaryMW

    Answer by MaryMW at 5:34 PM on Jul. 20, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.